Oklahoma, 2010

Winter Weather in Oklahoma, February 14, 2010

February 14, 2010 · NWS OUN · 10 events in 10 counties and zones

A cold front moved south through Oklahoma during the morning hours of Valentine's Day. At the same time, a storm system moved through the central plains.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A cold front moved south through Oklahoma during the morning hours of Valentine's Day. At the same time, a storm system moved through the central plains. Although much of the more substantial precipitation remained north of Oklahoma, a weak wave rotating around the storm system produced enough lift over central Oklahoma to allow snow to develop. The precipitation only lasted one to two hours, but the snow was moderate to even heavy at times, and a quick inch to an inch and a half of accumulation resulted over several areas. The snow melted soon after the precipitation stopped, with no travel problems reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 14, 5:38 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 14, 5:38 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
538 AM CST SUN FEB 14 2010

.AVIATION...
LIFR FOG SHOULD BE CHASED OUT OF KLAW ANY TIME BUT MAY LINGER AT
KSPS FOR ANOTHER HR OR SO. N WINDS THEN INCREASING TO AROUND
20G30KT FOR MOST OF THE DAY BEFORE SUBSIDING QUICKLY THIS EVENING.
A PERIOD OF MVFR CIGS AND SCT SHRA/SHSN WILL BE RELATIVELY BRIEF
THIS MORNING... FOLLOWED BY LOWER CLOUDS SCATTERING OUT IN MOST
AREAS THIS AFTERNOON AND SKIES CLEARING BY THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 351 AM CST SUN FEB 14 2010/

DISCUSSION...
SFC ANALYSIS INDICATES 2 BOUNDARIES AT PRESENT. A LEADING WIND SHIFT
WAS SLICING THROUGH THE CWA FROM NEAR HBR TO OKC AREA TO JUST S OF
TUL AT 08Z... WHILE THE ACTUAL CANADIAN COLD FRONT WAS SOMEWHERE IN
S KS AND ABOUT TO ENTER N OK. WIND SHIFT HAS MOVED LITTLE OVERNIGHT
BUT HAS BEGUN TO SAG S IN THE LAST COUPLE HOURS. AS CANADIAN AIR
OVER CENTRAL PLAINS CONTINES ROLLING S... THE BOUNDARIES WILL
CONSOLIDATE SOON OVER OK. THAT CAN'T HAPPEN SOON ENOUGH... AS FOG
AND STRATUS HAVE BEEN TROUBLESOME IN THE ZONE OF LIGHT WINDS NEAR
AND S OF THE WINDSHIFT/CONVERGENCE ZONE. BY 12Z OR SO THE N WINDS
WILL BE PICKING UP ACROSS CENTRAL OK AND THE L/V WINDS FARTHER S
SHOULD BE COMING AROUND TO AT LEAST LIGHT N. THAT SHOULD SCOUR
OUT THE FOG RATHER QUICKLY. MEANTIME... DENSE FOG ADVISORY IS
NEEDED FOR A FEW HRS ACROSS S PARTS OF THE AREA.

AFTER THAT THE ONLY FORECAST ISSUES TODAY WILL BE PRECIP CHANCES...
PRECIP TYPE... HIGH TEMPS... AND WIND SPEEDS. STRENGTHENING COLD
ADVECTION WILL EFFECTIVELY NEUTRALIZE ANY DIURNAL WARMING SO HIGHS
LIKELY TO BE THIS MORNING... MOST LIKELY AT 12Z OVER N OK... WITH
STEADY OR SLOWLY FALLING TEMPS THEREAFTER. RADAR ECHOES OVER OK AND
NORTHWARD LIKELY TO INCREASE AHEAD OF VIGOROUS UPPER SYSTEM OVER
NEBRASKA. QUESTION IS HOW MUCH OF IT WILL MAKE IT TO THE GROUND...
AND WHAT FORM IT WILL BE IN IF/WHEN IT DOES. MOST OF IT LIKELY TO
BE SNOW... BUT WITH SOME AREAS STILL NEAR 40 THERE MAY BE SOME -RA
FOR A WHILE. IN ANY CASE... AMOUNTS WILL BE LIGHT AND WE WILL KEEP
THE CHANCE OF MEASURABLE IN THE 20-30 PCT RANGE. ANY PRECIP SHOULD
MOVE OUT OF MOST OF THE AREA BY 18Z AND ALL OF THE AREA BY 00Z AS
UPPER SYSTEM MOVES SE.

NO MAJOR CHANGES IN THINKING ON THE EXTENDED... ALTHOUGH ECMWF IS
NOT AS BULLISH TODAY AS IT WAS YESTRERDAY WITH THE COLD-AIR
INTRUSION ON THURSDAY. POPS ARE MAINTAINED FROM THU THROUGH FRI
NIGHT. OVERALL PICTURE PRESENTED BY THE ECMWF IS BOTHERSOME... AS A
STRONG FRONT NEARBY AND AN APPROACHING UPPER WAVE SUGGEST POTENTIAL
FOR ICE IN ADDITION TO SNOW BY AROUND FRIDAY. FOR SIMPLICITY WE WILL
KEEP THE WX GRIDS AS R/S FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  36  21  42  20 /  30   0   0   0
HOBART OK         38  20  41  22 /  30   0   0   0
WICHITA FALLS TX  42  24  44  23 /  30   0   0   0
GAGE OK           35  17  41  14 /  30   0   0   0
PONCA CITY OK     34  18  39  20 /  20   0   0   0
DURANT OK         43  24  42  25 /  30   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 7 AM CST THIS MORNING FOR OKZ027>032-
     037>048-050>052.

TX...DENSE FOG ADVISORY UNTIL 7 AM CST THIS MORNING FOR TXZ085-086-
     088>090.

&&

03/24/24
Hazardous weather outlook, Feb 14, 5:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST SUN FEB 14 2010

OKZ004>048-050>052-TXZ083>090-141800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST SUN FEB 14 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A STABLE AIRMASS IS IN PLACE OVER THE SOUTHERN PLAINS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
DENSE FOG WILL AFFECT PORTIONS OF WESTERN NORTH TEXAS AND THE
SOUTHERN HALF OF OKLAHOMA THIS MORNING. SEE THE DENSE FOG ADVISORY
FOR DETAILS.

SOME LIGHT SNOW IS POSSIBLE TODAY AS A STRONG COLD FRONT MOVES
ACROSS OKLAHOMA AND NORTH TEXAS...WITH LITTLE ACCUMULATION EXPECTED.
STRONG NORTH WINDS BEHIND THE FRONT WILL MAINTAIN WIND CHILL VALUES
IN THE 20S DURING THE DAY...AND IN THE SINGLE DIGITS AND TEENS FROM
TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
THERE IS A SLIGHT CHANCE OF MIXED WINTER PRECIPITATION FROM THURSDAY
INTO FRIDAY AS AN UPPER LEVEL STORM SYSTEM MOVES FROM THE ROCKIES
TOWARD THE SOUTHERN PLAINS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Oklahoma

When
February 14, 7:00 AM CST to 9:00 AM CST
Where
Oklahoma forecast zone
Reported by
NWS Employee
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

One to one and a half inches of snow accumulated across the county.

Winter Weather, Canadian

When
February 14, 7:00 AM CST to 9:00 AM CST
Where
Canadian forecast zone
Reported by
NWS Employee
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

One to one and a half inches of snow accumulated across the county.

Winter Weather, Cleveland

When
February 14, 8:00 AM CST to 10:00 AM CST
Where
Cleveland forecast zone
Reported by
NWS Employee
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

One to one and a half inches of snow accumulated across the county.

Winter Weather, Caddo

When
February 14, 8:00 AM CST to 10:00 AM CST
Where
Caddo forecast zone
Reported by
NWS Employee
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

One to one and a half inches of snow accumulated across the county.

Winter Weather, McClain

When
February 14, 8:00 AM CST to 10:00 AM CST
Where
McClain forecast zone
Reported by
NWS Employee
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Grady

When
February 14, 8:00 AM CST to 10:00 AM CST
Where
Grady forecast zone
Reported by
NWS Employee
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Comanche

When
February 14, 9:00 AM CST to 11:00 AM CST
Where
Comanche forecast zone
Reported by
NWS Employee
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Coal

When
February 14, 9:00 AM CST to 11:00 AM CST
Where
Coal forecast zone
Reported by
NWS Employee
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Garvin

When
February 14, 9:00 AM CST to 11:00 AM CST
Where
Garvin forecast zone
Reported by
NWS Employee
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Pontotoc

When
February 14, 9:00 AM CST to 11:00 AM CST
Where
Pontotoc forecast zone
Reported by
NWS Employee
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217349, 217353, 217348, 217352, 217354, 217355, 217350, 217351, 217356, 217357.